Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 5, NWS North Platte, NE

February 5, 20066 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Feb 5, 2006, 2:36 AM MST for 6 counties in Nebraska. It took effect at Feb 5, 2006, 8:00 AM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2006, 2:36 AM MST (09:36 UTC)
In effect from
Feb 5, 2006, 8:00 AM MST
Expired
Feb 5, 2006, 1:23 PM MST
In force
5 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 142 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 050936
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
336 AM CST SUN FEB 5 2006

...STRONG WINDS EXPECTED TODAY OVER PORTIONS OF WESTERN NEBRASKA...

.A DEVELOPING LOW PRESSURE SYSTEM WILL MOVE QUICKLY SOUTHEAST
ACROSS THE HIGH PLAINS TODAY. AS THIS HAPPENS...NORTHWEST WINDS
WILL INCREASE AS COLD AIR BEGINS TO MOVE SOUTH INTO THE REGION.

NEZ022-035-056>058-069-051745-
/O.NEW.KLBF.WI.Y.0005.060205T1500Z-060205T2300Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
236 AM MST SUN FEB 5 2006

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. 

WINDS WILL INCREASE MOST NOTABLY THIS MORNING AND AFTERNOON WEST
OF A LINE FROM CRESCENT LAKE IN NORTHERN GARDEN COUNTY...TO
IMPERIAL IN CHASE COUNTY. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE
COMMON IN THIS AREA...WITH WINDS GUSTS TO 45 MPH LIKELY AS WELL.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JWS
1 follow-up statement
000 
WWUS73 KLBF 052023
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
223 PM CST SUN FEB 5 2006

...WIND ADVISORY CANCELLED...

.WINDS ARE FORECAST TO REMAIN BELOW WIND ADVISORY CRITERIA FOR THE
REMAINDER OF THE AFTERNOON.

NEZ022-035-056>058-069-052130-
/O.CAN.KLBF.WI.Y.0005.000000T0000Z-060205T2300Z/
GARDEN-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-
INCLUDING THE CITIES OF...OSHKOSH...ARTHUR...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...IMPERIAL
123 PM MST SUN FEB 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON
ACROSS DEUEL AND GARDEN COUNTIES...BUT ARE NOT FORECAST TO REACH
ADVISORY CRITERIA.

$$

JMC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Feb 4, 2:13 PM MST, 12 hours 23 minutes earlier.

Area forecast discussion, Feb 4, 2:13 PM MST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CST SAT FEB 4 2006

.DISCUSSION...
GFS AND NAM COMING BETTER INTO LINE. H5 LOW TO DROP SOUTHEAST
THROUGH FORECAST AREA LATE TONIGHT WITH H7 LOW CLOSING OFF. LIFT
AVAILABLE WITH LOWER LEVEL MOISTURE AVAILABLE IN VCNTY BOUNDARY
THAT HAS PRODUCED STRATUS AND FOG LAST TWO NIGHTS. THIS WILL BE
THE FAVORED AREA FOR ACCUMULATIONS. ROUGHLY NORTH SHERIDAN COUNTY
TO CUSTER COUNTY AND EAST. TEMPERATUURES TO STRUGGLE TO GET INTO
THE 30S ON SUNDAY. HAVE GONE TOWARDS THE LOWER MAV GUIDANCE WITH
THE PERFORMANCE OF MET THE LAST SEVERAL DAYS. AS OF 3PM OBS LBF 40
AND MET GUIDANCE 50. MAY BE A MIX IN SOUTHWEST WITH TEMPS IN THE
LOW 30S BUT HAVE OPTED FOR ALL SNOW. MAIN BRUNT OF SNOW WILL FALL
ACROSS CENTRAL PORTIONS OF THE FORECAST AREA SUNDAY AFTERNOON WITH
1 TO 2 INCH ACCUMULATIONS POSSIBLE THROUGH EARLY EVENING. FLURRIES
TO LINGER OVER NORTH CENTRAL AFTER MIDNIGHT AND INTO EARLY MONDAY
WITH A BLEND OF THE MODELS. TEMPERATURES REBOUND SLIGHTLY MONDAY
WITH H5 RISES AND THEN NEXT SYSTEM DROPS THROUGH QUICKLY IN FAST
NORTHWEST FLOW TUESDAY INTO WEDNESDAY. 12Z RUNS DRY WITH 18Z NOW
HINTING AT FLURRIES. HAVE LEFT DRY FOR NOW. MUCH COLDER AIR
DROPPING THROUGH FORECAST AREA THROUGH THE END OF THE WEEK AND
HAVE TRENDED FORECAST HIGHS DOWN. STILL CONSIDERABLE DEVIATION IN
ENSEMBLES. WILL DEPEND LARGELY ON PERTURBATIONS IN H5 FIELD AS
HUDSON BAY LOW OSCILATES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

POWER
Hazardous weather outlook, Feb 4, 2:39 PM MST, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CST SAT FEB 4 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-051500-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CST SAT FEB 4 2006 /239 PM MST SAT FEB 4 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN UPPER LEVEL SYSTEM WILL WORK SOUTHEAST THROUGH THE OUTLOOK AREA
SUNDAY. THIS WILL PRODUCE AREAS OF LIGHT TO OCCASIONALLY MODERATE
SNOW...MAINLY NORTH AND EAST OF A LINE FROM ANTIOCH...TO
TRYON...STAPLETON AND OCONTO. AT THIS TIME...UP TO 2 INCHES OF
SNOW IS EXPECTED IN THESE FAVORED AREAS BY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.